MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP REAGENT PACK; IN-VITRO DIAGNSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP REAGENT PACK; IN-VITRO DIAGNSTICS
Model Number 6192255
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros nt pro-bnp ii result was obtained from a single patient sample when using vitros immunodiagnostics products nt pro-bnp ii reagent lot 0440 in combination with a vitros 5600 integrated system.Patient sample result of >30000 pg/ml versus the expected result of <300 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant vitros result was not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 600489.
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros nt pro-bnp ii result was obtained from a single patient sample when using vitros immunodiagnostics products nt pro-bnp ii reagent lot 0440 in combination with a vitros 5600 integrated system.A definitive assignable cause could not be determined with the information provided.Based on historical quality control results, a vitros lot 0440 performance issue is not a likely contributor to the event.However, it cannot be completely ruled out as the discordant result was generated on an expired reagent lot.An instrument related performance issue did not likely contribute to the event as the customer gave no indication of any instrument malfunction as all other tests predicted as expected.It was not possible to establish if the customer is following the sample collection device manufacturer¿s recommended centrifugation protocol; therefore, pre-analytical sample processing cannot be ruled out as a contributing factor.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Additionally, the presence of an unknown sample specific interferent cannot be ruled out as contributing to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros nt pro-bnp ii, lot 0440.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS NT PROBNP REAGENT PACK
Common Device Name
IN-VITRO DIAGNSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16138781
Report Number3007111389-2023-00008
Device Sequence Number15118349
Product Code NBC
UDI-Device Identifier10758750033300
UDI-Public10758750033300
Combination Product (Y/N)N
Initial Reporter CountryPM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model Number6192255
Device Catalogue Number6802156
Device Lot Number0440
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown